Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A theorem of Lohwater and Piranian

Author: Arthur A. Danielyan
Journal: Proc. Amer. Math. Soc. 144 (2016), 3919-3920
MSC (2010): Primary 30H05, 30H10
Published electronically: March 17, 2016
MathSciNet review: 3513548
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: By a well-known theorem of Lohwater and Piranian, for any set $ E$ on $ \vert z\vert=1$ of type $ F_\sigma $ and of measure zero there exists a bounded analytic function in $ \vert z\vert<1$ which fails to have radial limits exactly at the points of $ E$. We show that this theorem is an immediate corollary of Fatou's interpolation theorem of 1906.

References [Enhancements On Off] (What's this?)

  • [1] E. F. Collingwood and A. J. Lohwater, The theory of cluster sets, Cambridge Tracts in Mathematics and Mathematical Physics, No. 56, Cambridge University Press, Cambridge, 1966. MR 0231999
  • [2] Kenneth Hoffman, Banach spaces of analytic functions, Prentice-Hall Series in Modern Analysis, Prentice-Hall, Inc., Englewood Cliffs, N. J., 1962. MR 0133008
  • [3] S. V. Kolesnikov, On the sets of nonexistence of radial limits of bounded analytic functions, Mat. Sb. 185 (1994), no. 4, 91–100 (Russian, with Russian summary); English transl., Russian Acad. Sci. Sb. Math. 81 (1995), no. 2, 477–485. MR 1272188,
  • [4] Paul Koosis, Introduction to 𝐻_{𝑝} spaces, London Mathematical Society Lecture Note Series, vol. 40, Cambridge University Press, Cambridge-New York, 1980. With an appendix on Wolff’s proof of the corona theorem. MR 565451
  • [5] A. J. Lohwater and G. Piranian, The boundary behavior of functions analytic in a disk, Ann. Acad. Sci. Fenn. Ser. A. I. 1957 (1957), no. 239, 17. MR 0091342
  • [6] G. Piranian, Review of [3], MR1272188 (95g:30043).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30H05, 30H10

Retrieve articles in all journals with MSC (2010): 30H05, 30H10

Additional Information

Arthur A. Danielyan
Affiliation: Department of Mathematics and Statistics, University of South Florida, Tampa, Florida 33620

Keywords: Bounded analytic function, Fatou's theorem, radial limit, $F_\sigma$ set
Received by editor(s): October 4, 2015
Received by editor(s) in revised form: October 20, 2015, and November 11, 2015
Published electronically: March 17, 2016
Communicated by: Svitlana Mayboroda
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society